MAUDE Adverse Event Report: ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT

ABBOTT VASCULAR INC. XIENCE SKYPOINT¿; CORONARY DRUG-ELUTING STENT
Model Number 1804300-12
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/13/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the procedure was to treat the ramus coronary artery with no calcification or tortuosity.A non-abbott guide wire was placed for right radial access.An unspecified stent had previously been placed in the ostial left anterior descending (lad) coronary artery and then the 3.0x12 mm xience skypoint stent delivery system (sds) was advanced to the ostial ramus and implanted.The delivery system balloon remained and a 4.0x8 mm balloon from another manufacturer was advanced to the lad for kissing balloon technique of the lad/ramus.It was difficult to get the balloon to the intended location so the physician attempted to pull back the xience skypoint delivery system.There was resistance and the physician tugged a bit and all of the devices were entangled and were removed as a single unit along with 2 non-abbott guide wires in the 6fr guiding catheter.During this the shaft of the xience skypoint sds separated but the separated portion was simply withdrawn with the other devices.Nothing was left in the patient.A new guiding catheter and more balloons were used to complete the procedure.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned device.Material separation was confirmed.The reported difficult to advance and removed could not be confirmed due to the returned condition of the device.Production record and corrective and preventative actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot specific issue.Based on the reported information and the observations from the returned analysis, the investigation determined that the reported issue appears to be related to circumstances of the procedure.It was reported that the stent delivery system (sds) encountered resistance with accessory devices during advancement and removal, and subsequently separated.The analysis of the returned device confirmed the reported material separation.In this case, it is likely that the sds entangled with the accessory devices contributed reported difficulties to advance and removed.Additionally, manipulation of the stent delivery system when the resistance was encountered likely contributed to the reported material separation.The analysis noted the guidewire exit notch was torn and stretched.This type of damage is consistent with manipulation against resistance.It was reported that the physician applied force to the stent delivery system (sds) during removal.During this the shaft of the sds separated but the separated portion was simply withdrawn with the other devices.It should be noted that the xience skypoint instructions for use states: applying excessive force to the delivery system can potentially result in loss of or damage to the stent and/or delivery system components.In this case, it appears that the deviation was a responsible clinical response to the encountered difficulties.There is no indication of a product quality issue with respect to manufacture, design, or labeling; therefore, no product-related corrective action will be implemented in this case.B5: describe event or problem: updated.H6: medical device problem code 2017: excessive force.
 
Event or Problem Description
Subsequent to the initially filed report it was reported that there was resistance in the guiding catheter when the 4.0x8 mm balloon was advanced.When resistance was felt during removal, force was applied.No additional information was provided.

Brand Name
XIENCE SKYPOINT¿
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20836894
Report Number2024168-2024-14226
Device Sequence Number8502036
Product Code NIQ
UDI-Device Identifier08717648233227
UDI-Public(01)08717648233227(17)270623(10)4070141
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1804300-12
Device Catalogue Number1804300-12
Device Lot Number4070141
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2024
Supplement Date Received by Manufacturer01/07/2025
Initial Report FDA Received Date12/03/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/24/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IKARI LEFT GUIDE WIRE
Patient Age80 YR
Patient SexMale
Patient Weight94 KG